Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

Includes Expert Content
thickening of the uterine lining
supermom1949 posted:
What can cause the uterine lining to thicken. Also having pelvic pain and had slight spotting.
atti_editor responded:
Hi supermom1949,

While we cannot give medical advice or diagnosis, you might want to take a look at this information on endometrial hyperplasia -- a thickening of the uterine lining post menopause due to excess estrogen. Signs and symptoms include abnormal uterine bleeding. Have you spoken with your doctor or gynecologist about this? If not, I encourage you to make an appointment to do so. An examination by a medical professional is necessary to determine what it is your are experiencing and what, if any, treatments are necessary.

Best wishes,
Mary Jane Minkin, MD responded:
Dear Supermom 1949,
I agree with Atti completely-thickening of the lining of the uterus associated with any type of bleeding in a post menopausal woman needs to be evaluated. The good news is that if one does have endometrial hyperplasia, which is a possibility, it can be treated with progesterone therapy.
One question that I would ask(although I hate to! but it might be helpful.): are you overweight? If you are, this could give you a really good reason to lose weight. Believe it or not, fat tissue actually makes estrogen, which can stimulate the lining of the uterus-and lead to hyperplasia. So weight loss can be very helpful.
Good luck,
Mary Jane
supermom1949 replied to atti_editor's response:
Thanks much for the advice. Will be having a D&C for further evaluation in hopes that it is nothing serious.
supermom1949 replied to Mary Jane Minkin, MD's response:
Thanks much for the advice. Will be having a D&C for further evaluation in hopes that it is nothing serious.

Featuring Experts

Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

Helpful Tips

Hot flash & Night sweat relief
I am 51 and started perimenopause 6 years ago. I experience hot flashes and night sweats heavily every two weeks - the time I usually ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the North American Menopause Society website